|What are the possible actute short term effects of anti-HIV drugs
Jul 29, 2004
What are the short term effects of HIV-drugs that you mentioned in an answer? Are there effects on the bones, or oral hygiene?
| Response from Dr. Conway
The most common short term side effects relate to gastrointestinal upset (usually nausea and vomiting, or abdominal pain) or diffuse aches and pains, which may affect the bones. These types of side effects ussualyy go away over time, although you may have totake medications to control the symptoms for a few weeks or so.
Acutely, there may also be a hypersensitivity reaction that can affect the liver, the skin or other organs. This can occur with abacavir or non-nucleoside drugs, and can include sores in the mouth. If such systemic reactions occur, the medications should be stopped immediately, as the reaction can be quite serious, even fatal.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Short Term Effects Of AIDS
- What Are Some Short-term Effects Of Std's?
- What Are The Short-term Effects Of Syphilis?
- What If You Took Medicine For Chlamydia And I Still Have Symptoms What Does That Mean?
- What Can Be Done To Rid The Pain Of Nerve Damage From Shingles?
- What Activates Shingles?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.